Thunderstorm Wind, Marshall
- When
- July 10, 4:07 PM CST to 4:08 PM CST
- Where
- Marshall County, Waterville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -96.750
Report of 60 mph wind gust.
Severe wind gusts occurred from storms during the late afternoon and early evening hours of 7/10.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Severe wind gusts occurred from storms during the late afternoon and early evening hours of 7/10.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 10, 12:33 PM CST, 3 hours 34 minutes earlier.
Area Forecast Discussion National Weather Service Topeka KS 133 PM CDT Sat Jul 10 2021 .DISCUSSION... Issued at 132 PM CDT Sat Jul 10 2021 Satellite depicts a busy pattern across the area for July, as the upper ridge holds over the Great Basin and a longwave trof drops southward into the central US. Surface front associated with this trof is a bit diffuse in observation data, but radar and satellite suggest the boundary has moved into the far southern CWA. Showers and thunderstorms are beginning to redevelop along the front, as the leading side of the upper wave drops southward across the state. CAPE in the column recovers into the 1500-3k range through the afternoon, with low level shear a bit less organized but effective shear in the column more respectable in the 35-45 kt range. Next piece of energy rotates into the state from the north this afternoon and into the evening hours, bringing with it cooler temperatures aloft, boosting instability and CAPE, and bringing another round of storms into the area as already evident in eastern Nebraska. These storms will also have the potential to produce heavy rainfall if they can train over the same areas, although the system itself will likely keep the storms moving quickly to the southeast. Wind and hail will be the primary hazards. Some showers may linger into the overnight hours as the cold pool and upper trof axis moves overhead, but otherwise Sunday is shaping up to be on the cool side of normal with highs in the 70s and northerly winds through the day. Upper trof is then slow to move off to the east, and could wrap a few showers back around the west side into our area on Monday, but cooler temperatures continue with highs in the low to mid 80s. Overall pattern becomes more zonal mid to late week, moderating temperatures more near normal, and leaving the frontal boundary draped across the central US and as a focal point for periodic rain chances. A stronger shortwave trof is forecast to move through the flow late week into next weekend, and potentially increasing rain chances late in the forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1236 PM CDT Sat Jul 10 2021 Main impacts are stratus today and overnight, with a line of storms moving across the terminals later this afternoon and evening, generally in the 22-02z window. Cigs AOB 100ft AGL come in overnight and remain to near the end of this TAF cycle. Winds remain generally northwest, with gusty and variable in thunder. Locally heavy rain as they pass brings low cigs and visby. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...67 AVIATION...67
Hazardous Weather Outlook National Weather Service Topeka KS 309 PM CDT Sat Jul 10 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-112015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 309 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorms in Nebraska this afternoon will move southward across eastern and central Kansas through the late afternoon and evening hours. Some of these storms may be severe, with the greatest potential in east central Kansas. Large hail, damaging winds, and locally heavy rain will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HEAVY RAIN 5 SE RANDOLPH 39.37N 96.71W
07/10/2021 M3.60 INCH RILEY KS PUBLIC
&&
AJSpecial Weather Statement National Weather Service Topeka KS 334 PM CDT Sat Jul 10 2021 KSZ008-102130- Republic- 334 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC COUNTY UNTIL 430 PM CDT... At 333 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 5 miles east of Gilead to 4 miles north of Guide Rock. Movement was south at 30 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Belleville, Scandia, Courtland, Cuba, Norway, Republic, Munden, Narka and Agenda. LAT...LON 4000 9737 3965 9737 3966 9793 4000 9793 TIME...MOT...LOC 2033Z 347DEG 25KT 4014 9731 4013 9833 Reese
Special Weather Statement
National Weather Service Topeka KS
411 PM CDT Sat Jul 10 2021
KSZ008-009-020-102145-
Republic-Cloud-Washington-
411 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REPUBLIC...WASHINGTON
AND NORTHERN CLOUD COUNTIES UNTIL 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Hollenberg to near Randall.
Movement was southeast at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Concordia, Washington, Clyde, Hanover, Linn, Greenleaf, Jamestown,
Barnes, Cuba, Morrowville, Norway, Palmer, Haddam, Mahaska, Agenda
and Hollenberg.
LAT...LON 4000 9681 3972 9681 3941 9793 3966 9793
3977 9752 4000 9737
TIME...MOT...LOC 2111Z 328DEG 38KT 3998 9710 3963 9800
ReeseSpecial Weather Statement
National Weather Service Topeka KS
445 PM CDT Sat Jul 10 2021
KSZ009-010-102215-
Washington-Marshall-
445 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washington, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Washington, Blue Rapids, Waterville, Linn, Greenleaf and Barnes.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas.
LAT...LON 3991 9697 3969 9661 3957 9679 3957 9694
3976 9718
TIME...MOT...LOC 2145Z 317DEG 32KT 3980 9699
ReeseSpecial Weather Statement
National Weather Service Topeka KS
453 PM CDT Sat Jul 10 2021
KSZ011-012-102300-
Brown-Nemaha-
453 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND BROWN
COUNTIES UNTIL 600 PM CDT...
At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Falls City to 4 miles
southwest of Oneida. Movement was southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hiawatha, Sabetha, Seneca, Horton, Everest, Fairview, Robinson,
Morrill, Reserve, Powhattan, Oneida, Hamlin, Willis, Kickapoo
Reservation and Woodlawn.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas.
LAT...LON 3965 9534 3965 9552 3979 9612 4000 9586
4000 9534
TIME...MOT...LOC 2152Z 298DEG 26KT 4013 9558 3981 9598
ReeseThe Topeka radar (KTWX), 90 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
5 thunderstorm wind. Local standard time, as filed.
Report of 60 mph wind gust.
Report of 60 mph wind gust.
Report of 60 mph wind gust.
Report for klwc asos.
Delayed report of 60 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972571, 972572, 972573, 972574, 972575.